Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 13, NWS Detroit, MI

May 26, 2018Genesee County, Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 26, 2018, 9:24 PM EDT for Genesee County, Shiawassee County, Michigan. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2018, 9:24 PM EDT (01:24 UTC)
Expired
May 26, 2018, 10:45 PM EDT
In force
81 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Genesee County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 51 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

954 
WUUS53 KDTX 270124
SVRDTX
MIC049-155-270245-
/O.NEW.KDTX.SV.W.0013.180527T0124Z-180527T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
924 PM EDT SAT MAY 26 2018

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Shiawassee County in southeastern Michigan...
  Genesee County in southeastern Michigan...

* Until 1045 PM EDT.

* At 924 PM EDT, severe thunderstorms were located along a line
  extending from near Bridgeport to near Henderson, moving southeast
  at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near, 
  Owosso around 945 PM EDT.
  Corunna around 955 PM EDT.
  Clio around 1010 PM EDT.
  Durand and Lennon around 1020 PM EDT.
  Mount Morris around 1025 PM EDT.
  Crossroads Village around 1035 PM EDT.
  Swartz Creek, Byron and Gaines around 1040 PM EDT.
  Linden, Otisville, Otter Lake and Lake Fenton around 1045 PM EDT.

Other locations impacted by these severe thunderstorms include Atlas,
Juddville, Rankin, Thetford Township, Argentine, Genesee, Carland and
Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4313 8437 4313 8393 4322 8393 4322 8346
      4288 8345 4287 8369 4278 8369 4278 8396
      4302 8437
TIME...MOT...LOC 0124Z 300DEG 17KT 4335 8395 4310 8427 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
5 follow-up statements
194 
WWUS53 KDTX 270137
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
937 PM EDT SAT MAY 26 2018

MIC049-155-270245-
/O.CON.KDTX.SV.W.0013.000000T0000Z-180527T0245Z/
Shiawassee MI-Genesee MI-
937 PM EDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SHIAWASSEE AND GENESEE COUNTIES...

At 937 PM EDT, severe thunderstorms were located along a line
extending from near Bridgeport to Henderson, moving southeast at 20
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Corunna around 955 PM EDT.
  Clio around 1015 PM EDT.
  Durand, Mount Morris and Lennon around 1025 PM EDT.
  Crossroads Village around 1035 PM EDT.
  Swartz Creek and Gaines around 1040 PM EDT.
  Linden, Otisville, Otter Lake and Lake Fenton around 1045 PM EDT.

Other locations impacted by these severe thunderstorms include Atlas,
Juddville, Rankin, Thetford Township, Argentine, Genesee, Carland and
Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4309 8431 4313 8428 4313 8393 4322 8393
      4322 8346 4288 8345 4287 8369 4278 8369
      4278 8396 4299 8432 4303 8432
TIME...MOT...LOC 0137Z 300DEG 17KT 4332 8389 4307 8421 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
344 
WWUS53 KDTX 270158
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
958 PM EDT SAT MAY 26 2018

MIC049-155-270245-
/O.CON.KDTX.SV.W.0013.000000T0000Z-180527T0245Z/
Shiawassee MI-Genesee MI-
958 PM EDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN SHIAWASSEE AND GENESEE COUNTIES...

At 957 PM EDT, severe thunderstorms were located along a line
extending from Birch Run to Corunna, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Clio around 1015 PM EDT.
  Lennon around 1020 PM EDT.
  Durand and Bancroft around 1025 PM EDT.
  Mount Morris and Beecher around 1030 PM EDT.
  Flint, Gaines and Crossroads Village around 1040 PM EDT.
  Davison, Burton, Linden, Otisville and Byron around 1045 PM EDT.

Other locations impacted by these severe thunderstorms include Atlas,
Juddville, Rankin, Thetford Township, Argentine, Genesee and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4305 8429 4307 8417 4313 8410 4313 8393
      4322 8393 4322 8363 4316 8352 4311 8346
      4288 8345 4287 8369 4278 8369 4278 8396
      4298 8430 4303 8432
TIME...MOT...LOC 0157Z 315DEG 17KT 4325 8382 4300 8414 

HAIL...1.00IN
WIND...60MPH
 
$$

DG
679 
WWUS53 KDTX 270216
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1016 PM EDT SAT MAY 26 2018

MIC049-155-270245-
/O.CON.KDTX.SV.W.0013.000000T0000Z-180527T0245Z/
Shiawassee MI-Genesee MI-
1016 PM EDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN SHIAWASSEE AND SOUTHERN GENESEE COUNTIES...

At 1016 PM EDT, severe thunderstorms were located along a line
extending from near Flushing to near Owosso, moving south at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Flint around 1020 PM EDT.
  Swartz Creek around 1030 PM EDT.
  Bancroft around 1040 PM EDT.
  Fenton, Grand Blanc, Linden and Lake Fenton around 1045 PM EDT.

Other locations impacted by these severe thunderstorms include Atlas,
Juddville, Argentine, Rankin and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4302 8412 4304 8403 4313 8400 4313 8393
      4310 8378 4304 8363 4292 8345 4288 8345
      4287 8369 4278 8369 4278 8396 4297 8428
      4303 8423
TIME...MOT...LOC 0216Z 345DEG 19KT 4307 8377 4296 8419 

HAIL...0.75IN
WIND...60MPH
 
$$

DG
551 
WWUS53 KDTX 270234
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1034 PM EDT SAT MAY 26 2018

MIC049-155-270245-
/O.CON.KDTX.SV.W.0013.000000T0000Z-180527T0245Z/
Shiawassee MI-Genesee MI-
1034 PM EDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN SHIAWASSEE AND SOUTHWESTERN GENESEE COUNTIES...

At 1034 PM EDT, a severe thunderstorm was located over Gaines, or
near Durand, moving south at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Fenton and Linden around 1045 PM EDT.

Other locations impacted by this severe thunderstorm include
Argentine, Rankin and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4295 8405 4300 8393 4302 8388 4287 8369
      4278 8369 4278 8396 4284 8406
TIME...MOT...LOC 0234Z 340DEG 27KT 4287 8390 

HAIL...<.75IN
WIND...60MPH
 
$$

DG
402 
WWUS53 KDTX 270245
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1045 PM EDT SAT MAY 26 2018

MIC049-155-270255-
/O.EXP.KDTX.SV.W.0013.000000T0000Z-180527T0245Z/
Shiawassee MI-Genesee MI-
1045 PM EDT SAT MAY 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHIAWASSEE AND
SOUTHWESTERN GENESEE COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has weakened. Therefore the 
warning has been allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.

LAT...LON 4295 8405 4300 8393 4302 8388 4287 8369
      4278 8369 4278 8396 4284 8406
TIME...MOT...LOC 0245Z 300DEG 17KT 4285 8385 

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:02 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 26, 4:02 PM EDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
402 PM EDT Sat May 26 2018

.DISCUSSION...

Scattered thunderstorm activity will dissipate this evening with
loss of diabatic heating. Read earlier discussions for more detailed
information regarding thunderstorm coverage and impacts potential.
Model soundings show bulk of instability tied to the well mixed and
moist boundary layer which fades as the surface based inversion
develops tonight. Dewpoints in the mid 60s overnight will make
things muggy with lows dropping into that mid 60 range as well.

Deep midlevel trough axis tied directly with lower geopotential
height anomaly over northwestern Ontario will pass out of Lower
Michigan tonight. This will open the door to fairly aggressive
geopotential height rises for the region Sunday. Surface ridging
forecasted to expand eastward directly into the cwa with signal for
lake aggregate ridging. Main item for Sunday period is 850mb
temperatures warming some +3C degrees from today which will lead to
notable increase in high temperatures. Latest MOS and adiabatic
mixing technique is suggesting high temperatures in the 90 to 92
degree range for much of the cwa. Record highs at both DTW and FNT
will be possible. Model soundings depict a subsidence layer between
4.0 and 7.0 kft agl which will provide capping and a significant
amount of CIN. Given depth of the capping layer and compressional
heating, not expecting much potential for rain or thunderstorm
development. Guidance shows some higher terrain based activity
initiating over northern Lower Michigan during the afternoon that
may drift southeastward with time. Will maintain a entry chance PoP
for the northern cwa in support of collaboration. Conditional strong
storm risk would exist with any deep convection due to favorable
DCAPE thermodynamic setup.

Strong midlevel ridge center to become positioned over Wisconsin for
Monday which will put Southeast Michigan in deep anticyclonic flow
trajectories aloft. Interesting feature is enhanced anticyclonic
vorticity anomaly that will fold over and roll through the area
during the day. Given this dynamical forcing for descent and what
will be a preconditioned airmass for deep surface based mixing,
temperatures should warm additionally on Monday. Highs are
forecasted to climb above 90 degrees for most of the area.

Not considering any heat headlines for the early week period with
heat indices lowering into the middle to upper 60s tonight, Sunday
night and again Monday night. Undoubtedly hot and muggy weather with
heat indices rising into the low 90s Sunday and low to mid 90s
Monday.

Quiet and warm conditions expected Tuesday as surface high pressure
to the north and ridge aloft remain in place. Some relief from the
heat will be felt near the lakeshore as northeasterly flow around
the high brings some cooler air inland. 850 mb temps will hold out
in the upper teens C. High temps in the 80s still expected
regionwide, with lower 80s near the lakes and upper 80s elsewhere.
Clouds will be on the increase by early Wednesday as the remnants of
Alberto track northward into the Ohio Valley. Model guidance
currently in good agreement that these remnants will pass over SE
Michigan late Wednesday into Thursday, bringing periods of
potentially heavy rainfall through the day. This increase in cloud
cover and rain will help keep temps cooler in the lower 80s on
Wednesday and Thursday - still above average for late May.

A shortwave will approach the region from the west on Friday and
bring the potential for some showers and storms. Northerly flow on
the backside of this feature and the tropical remnants will usher in
a cooler airmass with highs Friday and Saturday expected to be in
the 70s. Amplified ridging will keep weather dry on Saturday.

&&

.MARINE...

Weak southerly flow through today as a weak low pressure moves in
from the northern Great Lakes. Favorable boating conditions today
with the exception of some scattered thunderstorm development this
afternoon and evening. Afternoon activity will affect mainly western
Lake Erie and north into the Detroit River with potential activity
across portions Lake Huron this evening. Aside from scattered
thunderstorms, generally weak flow through weekend will promote
favorable boating conditions through the rest of the holiday weekend
with a high pressure building across the Great Lakes early next
week.

&&

.CLIMATE...

Here is a list of record high temperatures for
this holiday weekend.

Sunday, May 27th:

Detroit                91 (set in 1941)
Flint                  90 (set in 1987)
Saginaw/Tri-Cities     94 (set in 1911)

Monday, May 28th:

Detroit                95 (set in 2012)
Flint                  93 (set in 2012)
Saginaw/Tri-Cities     92 (set in 1977)

&&

.PREV DISCUSSION...
Issued at 154 PM EDT Sat May 26 2018

AVIATION...

Main concern for this TAF period is development of thunderstorms
between 18Z and 01Z this afternoon and evening. Convective
initiation has already begun across areas southwest of YIP and DTW
in Lenawee and Washtenaw County. Have included tempo groups for -
TSRA this afternoon for expected activity. Scattered storms will
slide eastward through about 22Z affecting DTW, YIP, and DET.
Additional development is possible with incoming shortwave that
would affect the northern terminals. Tempo groups for -TSRA here for
slightly later in the afternoon and into the evening closer to
20/24Z. Expect lowering VSBYs under any thunderstorm that moves over
terminals. Aside from any terminals impacted by thunderstorms,
expect VFR conditions with southwest flow of 5-10 knots.

For DTW...Window for -TSRA will be from 18-22Z this afternoon.
Initiation has already started southwest of the terminal and will
move towards terminal airspace over the next few hours. Expect drops
in VSBYs and CIGs under with the stronger thunderstorms.
Thunderstorms will most likely bring ceilings below 5,000 ft if
terminal is impacted by thunderstorm activity.

DTW THRESHOLD PROBABILITIES...

* Medium confidence in thunderstorm occurrence. Low for directly
  impacting DTW.

* Medium in ceilings at or below 5 kft this afternoon with
  thunderstorms.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...CB/TF
MARINE.......AA
CLIMATE......CB/TF
AVIATION.....AA

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 26, 4:18 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
418 PM EDT Sat May 26 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-083-272030-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
418 PM EDT Sat May 26 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the early evening.
Localized torrential rainfall rates with flooding of poor drainage
areas will be the main hazards. Isolated downburst wind gusts near 40
mph are also possible as storms move eastward at 20 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hot and humid conditions are expected throughout the remainder of the
holiday weekend. Heat indices are forecasted to climb into the lower
to middle 90s both Sunday and Monday afternoons. Heat indices tonight
and Monday night are expected to be in the middle 60s.

A chance for thunderstorms exists Sunday north of I 69 as a mid
summer weather pattern continues over the region. Locally heavy
rainfall and minor flooding of poor drainage areas will be the
primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-272030-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
418 PM EDT Sat May 26 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the early evening.
Isolated downburst wind gusts near 30 knots are possible as storms
move eastward at 20 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A chance for thunderstorms exists Sunday for Saginaw Bay and portions
of the Lake Huron basin as a summer weather pattern continues over
the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

CB

In the hours before

Special weather statement, May 26, 3:57 PM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
357 PM EDT SAT MAY 26 2018

MIZ082-262100-
Lenawee-
357 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LENAWEE COUNTY...

At 355 PM EDT a strong thunderstorm was located near Clayton, or
near Hudson moving east at 20 mph.

This storm will be near...
  Adrian around 430 PM EDT.

Other locations impacted by this storm include Rome Center, Jasper,
Manitou Beach-Devils Lake, Medina, Canandaigua, Fairfield, Sand
Creek, Rollin and Cadmus.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4180 8436 4198 8436 4199 8390 4178 8398
TIME...MOT...LOC 1955Z 277DEG 17KT 4191 8426

AA
Special weather statement, May 26, 6:36 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
636 PM EDT SAT MAY 26 2018

MIZ047-048-262330-
Bay MI-Midland MI-
636 PM EDT SAT MAY 26 2018

...SPECIAL WEATHER STATEMENT...

At 635 PM EDT, Doppler radar indicated a strong thunderstorm near
Winegars, or 11 miles east of Gladwin, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bentley around 650 PM EDT.
  Pinconning around 720 PM EDT.
  Linwood around 730 PM EDT.

Other locations impacted by this storm include Mount Forest, Crump,
Bombay, Willard and Hope.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4391 8404 4391 8391 4387 8392 4381 8392
      4376 8395 4377 8396 4371 8394 4356 8405
      4357 8417 4381 8441 4381 8437 4383 8436
      4383 8417 4400 8417 4400 8405
TIME...MOT...LOC 2235Z 304DEG 19KT 4393 8428

DG
Special weather statement, May 26, 7:47 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
747 PM EDT SAT MAY 26 2018

MIZ047-048-053-054-270045-
Bay MI-Tuscola MI-Saginaw MI-Midland MI-
747 PM EDT SAT MAY 26 2018

...SPECIAL WEATHER STATEMENT...

At 747 PM EDT, Doppler radar indicated a strong thunderstorm near
Midland, moving southeast at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

This strong thunderstorm will be near...
  Midland around 820 PM EDT.
  Auburn around 840 PM EDT.
  Bay City and Kawkawlin around 845 PM EDT.

Other locations impacted by this storm include Laporte, Averill,
Carrollton, Bombay, Crump, Poseyville, Willard, Bay City State
Recreation Area, Indiantown and Buena Vista Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4366 8436 4381 8422 4369 8392 4367 8391
      4365 8386 4364 8381 4359 8369 4359 8368
      4357 8363 4345 8371 4343 8437
TIME...MOT...LOC 2347Z 304DEG 9KT 4369 8420

DG
Special weather statement, May 26, 8:14 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
814 PM EDT SAT MAY 26 2018

MIZ047-048-053-270115-
Bay MI-Saginaw MI-Midland MI-
814 PM EDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAY...NORTHERN SAGINAW
AND SOUTHEASTERN MIDLAND COUNTIES UNTIL 915 PM EDT...

At 814 PM EDT, Doppler radar indicated a strong thunderstorm near
Midland, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Auburn and Freeland around 835 PM EDT.
  Bay City around 905 PM EDT.
  Saginaw and Zilwaukee around 915 PM EDT.

Other locations impacted by this storm include Laporte, Swan Creek,
Carrollton, Arthur, Hemlock, Gera, Buena Vista Township, Poseyville,
Willard and Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4375 8417 4359 8370 4332 8370 4342 8437
      4347 8437 4349 8438
TIME...MOT...LOC 0014Z 309DEG 9KT 4362 8416

DG
Local storm report, May 26, 8:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
859 PM EDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     3 N MERRILL             43.45N 84.33W
05/26/2018  E60.00 MPH       SAGINAW            MI   TRAINED SPOTTER

0855 PM     TSTM WND DMG     FREELAND                43.52N 84.12W
05/26/2018                   SAGINAW            MI   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

&&

TF
Local storm report, May 26, 9:03 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
903 PM EDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     4 S AUBURN              43.54N 84.08W
05/26/2018  M44 MPH          SAGINAW            MI   ASOS

            GUST MEASURED AT MBS INTERNATIONAL AIRPORT.

&&

TF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:14 PM EDTSpecial Weather StatementDTXBay61 min
May 26, 8:20 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw55 min
May 26, 8:22 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw53 min
May 26, 8:25 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw52 min
May 26, 9:09 PM EDTSevere Thunderstorm WarningDTXSaginaw50 min
May 26, 10:44 PM EDTSpecial Weather StatementDTXLivingston, Oakland61 min
May 27, 3:39 PM EDTSpecial Weather StatementDTXMidland51 min
May 27, 3:51 PM EDTSpecial Marine WarningDTX69 min
May 27, 4:13 PM EDTSevere Thunderstorm WarningDTXMidland25 min
May 27, 4:44 PM EDTSpecial Weather StatementDTXBay46 min
May 27, 4:52 PM EDTSevere Thunderstorm WarningDTXHuron53 min
May 27, 5:00 PM EDTSpecial Marine WarningDTX31 min
May 27, 5:22 PM EDTSpecial Weather StatementDTXTuscola53 min
May 27, 6:15 PM EDTSpecial Weather StatementDTXSaginaw60 min
May 27, 6:48 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Shiawassee57 min
May 27, 7:45 PM EDTSpecial Weather StatementDTXGenesee60 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.